Bleeding after insulin injection

By Leslieluv21 Latest Reply 2015-02-12 23:16:44 -0600
Started 2013-10-14 23:18:26 -0500

I just gave myself my bedtime insulin dose of 12 units of Lantus on my thigh. Immediately when I took the needle out, the injection site starting bleeding. I wiped it off, it stopped and then it instantly bruised and when I felt it just now it's hard. Now as I'm laying here it feels weird, a little bit of pain but mainly uncomfortable. Has this happened to anyone else on here? This doesn't seem normal to me. Help?

Tags: insulin

16 replies

jaydoubleyou23 2013-11-10 00:37:06 -0600 Report

It happened to me when I was on injections..sometimes it's just from a sight where you inject too much, or maybe the needle just went in weird. Just give it a few days, it'll heal (:

Mojon 2013-11-09 07:26:04 -0600 Report

I can help you to get off of insulin. You can inbox me to discuss it with me

Quest_g 2014-08-14 02:22:54 -0500 Report

How can i get off the insulin? Help please

jayabee52 2014-08-14 06:19:41 -0500 Report

Howdy Quest
I as yet cannot inbox you since we aren't yet friends. I was able to get of my small dose of NPH insulin by cutting way back on my carbohydrates.

Basically it depends on how much of what kind of insulin you are injecting now,

However this should not be done without consulting your Dr. The Dr should test for insulin output from your pancreas to see if it is possible for you to discontinue your insulin without danger to you. You might need to gently taper off on the doses until done but this should be done with the assistance of your MD.

We may use the private mail once you've accepted my friend request.

God's best to you


PaigeMaree 2013-10-18 20:08:03 -0500 Report

I had this not long ago, if it happens again, I got told by a nurse to gently massage the area and it should go further under the fat layer by doing that. I freaked out too but it's just a lesson learned by us all! :)

KG66 2013-10-16 16:13:18 -0500 Report

I used to bleed all the time. My diabetic educator told me if it bruises after it could be because the needle didn't go far enough into the fat and stayed closer to the top of the skin.

Young1s 2013-10-16 12:21:42 -0500 Report

I get a bleeder every now and then when I inject in the belly but it stops immediately after I rub the spot with the alcohol swab. I've never bruised or got a lump but on occasion I get the burning sensation. Hate that part.

GabbyPA 2013-10-15 21:05:14 -0500 Report

Sometimes my tummy looks like I have run into finger pokes for bruises. I bruise easily and there are times when my shots just mess me up. I find my outer thigh is less inclined to bruise, but when I hit those sensitive spots on my body...there's just no turning back. Mine don't get "hard" or "lumpy", but I certainly can feel the burn and discomfort from time to time. Usually, if I test my shot spot with a touch of the needle and it hurts, I just find a different spot that doesn't.

One Step at a Time
One Step at a Time 2013-10-15 20:25:52 -0500 Report

Happens to me in my lower abdomen no actually have a dime sized, rock hard bruise right now from last week. It sucks, but happens every so often.

granniesophie 2013-10-15 13:17:53 -0500 Report

I sometimes catch a bleeder giving my shot, so it isn't uncommon, and I have some small bruises on my fat tummy! I just keep rotating and trying to avoid the bruises until they heal. I clean the site with an alcohol pad before and after the shot, and sometimes it burns and sometimes not!

Silicone eyes
Silicone eyes 2013-10-15 12:59:46 -0500 Report

I get it from time to time. Try it in the abdomen, doesn't happen as often. Make sure your rotating sites, that will help too. Lantus can 'burn' , it is acidic. Another trick I've heard is to rub the site before and after the injection. Increases blood flow I suspect and helps carry the dose over a bigger area? Also, make sure your aspirating the syringe before you inject to make sure your not in a vessel. If your not injecting a vessel, a little blood after the shot is not a big deal.

Next Discussion: New to the area »